Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 30, NWS Atlanta, GA

April 8, 2010Crisp County, Dooly County, Wilcox County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 8, 2010, 3:08 PM EDT for Crisp County, Dooly County, Wilcox County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2010, 3:08 PM EDT (19:08 UTC)
Expired
Apr 8, 2010, 4:00 PM EDT
In force
52 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Crisp County, GA, Dooly County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 97 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2010-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2010-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

527 
WUUS52 KFFC 081908
SVRFFC
GAC081-093-315-082000-
/O.NEW.KFFC.SV.W.0030.100408T1908Z-100408T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 PM EDT THU APR 8 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRISP COUNTY IN CENTRAL GEORGIA
  SOUTHEASTERN DOOLY COUNTY IN CENTRAL GEORGIA
  NORTHWESTERN WILCOX COUNTY IN CENTRAL GEORGIA

* UNTIL 400 PM EDT

* AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF CORDELE...MOVING
  NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GEORGIA VETERANS MEMORIAL STATE PARK...RAINES...WENONA...
  RICHWOOD...EAST CRISP...TREMONT...SEVILLE...PLEASANT VIEW AND
  TIPPETTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3183 8387 3184 8393 3186 8395 3190 8394
      3191 8393 3197 8394 3217 8364 3199 8349
      3180 8383
TIME...MOT...LOC 1908Z 234DEG 27KT 3189 8389

$$
2 follow-up statements
411 
WWUS52 KFFC 081932
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
332 PM EDT THU APR 8 2010

GAC081-093-315-082000-
/O.CON.KFFC.SV.W.0030.000000T0000Z-100408T2000Z/
CRISP GA-WILCOX GA-DOOLY GA-
332 PM EDT THU APR 8 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN DOOLY...NORTHWESTERN WILCOX AND CRISP COUNTIES...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR CORDELE...MOVING NORTHEAST AT
30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
CRISP...TREMONT...SEVILLE...PLEASANT VIEW AND TIPPETTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3183 8387 3184 8393 3186 8395 3190 8394
      3191 8393 3197 8394 3217 8364 3199 8349
      3180 8383
TIME...MOT...LOC 1932Z 241DEG 28KT 3196 8370

$$
920 
WWUS52 KFFC 081950
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT THU APR 8 2010

GAC081-093-081958-
/O.CAN.KFFC.SV.W.0030.000000T0000Z-100408T2000Z/
CRISP GA-DOOLY GA-
350 PM EDT THU APR 8 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DOOLY AND CRISP
COUNTIES IS CANCELLED...

THE THUNDERSTORM HAD MOVED OUT OF THE COUNTY...THUS THE WARNING HAS 
BEEN CANCELLED.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3211 8361 3211 8360 3206 8355 3204 8354
      3200 8349 3199 8349 3195 8355 3193 8360
TIME...MOT...LOC 1948Z 237DEG 30KT 3202 8354

$$

GAC315-082000-
/O.CON.KFFC.SV.W.0030.000000T0000Z-100408T2000Z/
WILCOX GA-
350 PM EDT THU APR 8 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHWESTERN WILCOX COUNTY...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR PLEASANT VIEW...MOVING 
NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3211 8361 3211 8360 3206 8355 3204 8354
      3200 8349 3199 8349 3195 8355 3193 8360
TIME...MOT...LOC 1948Z 237DEG 30KT 3202 8354

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 11:30 AM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, Apr 8, 11:30 AM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 AM EDT THU APR 8 2010

.UPDATE...
THE SURFACE FRONT IS APPROACHING NORTHWEST GEORGIA AT THIS TIME.  AN
AREA OF SHOWERS ARE SPREADING ACROSS PORTIONS OF NORTH GEORGIA AHEAD
OF THE FRONT.  CONVECTION NOTED OVER PORTIONS OF EAST ALABAMA AND
ISOLATED THUNDER EXPECTED IN AREA FROM ATLANTA SOUTHWARD THIS
AFTERNOON.  PREFRONTAL SHOWERS ARE AIDING THE THE STABILIZATION OF
ATMOSPHERE ALONG AND NORTH I-85.  COULD STILL SEE ISOLATED STRONG
STORMS SOUTH OF AN ATLANTA TO ATHENS LINE THIS AFTERNOON. TWEAKED
TEMPS/POPS BASED UPON CURRENT CONDITIONS.  UPDATED FORECASTS ISSUED
SHORTLY.

.SYNOPSIS...
UPPER FLOW WILL BRIEFLY BECOME MORE PROGRESSIVE THROUGH THE SHORT
TERM AS NE PACIFIC ENERGY SHIFTS ONSHORE...ALLOWING THE CENTRAL U.S.
TROUGH TO PROGRESS INTO THE EASTERN STATES AS THE SUBTROPICAL RIDGE
SHIFTS OFF THE SE U.S. COAST. HOWEVER...PATTERN WILL QUICKLY RETURN
TO WESTERN U.S. TROUGH/EASTERN U.S. RIDGE BY EARLY NEXT WEEK...AND
REMAIN EXTREMELY PERSISTENT THROUGH ALL OF NEXT WEEK. AN EQUALLY
DEEP TROUGH WILL PERSIST IN THE WESTERN/CENTRAL ATLANTIC. THIS ALL
TELECONNECTS TO A HIGH AMPLITUDE SUBTROPICAL RIDGE THAT WILL BUILD
ACROSS THE EASTERN STATES EARLY IN THE WEEK AND WILL LIKELY REMAIN
IN PLACE INTO THE NEXT WEEKEND...WITH ONLY SLOW CHANGES EXPECTED.

19
&&

.SHORT TERM /TODAY THROUGH SATURDAY/...
MAIN CONCERN FOR THE SHORT TERM IS THE FIRST PERIOD...DURING WHICH
THERE IS A CHANCE FOR THUNDERSTORMS AND A MINIMAL THREAT THAT SOME
WILL BE SEVERE...ALL IN ASSOCIATION WITH ADVANCING FULL-LATITUDE
UPPER TROUGH FROM THE CENTRAL U.S. INTO THE EASTERN U.S. ASSOCIATED
FRONTAL SYSTEM AT 06Z APPEARS TO BE NEAR THE MS RIVER...WITH
ATTENDANT NARROW LINE OF MODERATE CONVECTION JUST IN ADVANCE. GOOD
MOISTURE RETURN IS NOTED EARLY THIS MORNING ACROSS S AL/S MS...AND
THIS NOSE OF 60 DEGREE DEWPOINTS WILL ADVECT NORTHWARD IN ADVANCE OF
THE LARGE SCALE SYNOPTIC SYSTEM ON THE HEELS OF A 30-40KT LLJ.
ECMWF/GFS/NAM HAVE GENERALLY COME TO CONSENSUS ON OVERALL TIMING OF
SENSIBLE IMPACTS OF THE SYNOPTIC SYSTEM ON THE CWA...GENERALLY
WITHIN 6 HOURS OF EACH OTHER. STILL PREFER SLIGHTLY SLOWER TIMING OF
THE ECMWF MODEL...ENTERING NW GA IN THE 12Z-15Z PERIOD...THEN
TRACKING TO THE ATL-AHN AREA BY 18Z...THEN INTO THE SE HALF OF THE
CWA AFT 18Z. STILL PREFER SLIGHTLY SLOWER TIMING OF THE ECMWF.
WINDOW OF OPPORTUNITY FOR CONVECTION WILL BE NARROW...BOTH IN
DURATION AND AERIAL EXTENT. MINIMAL TO NO INSTABILITY EXISTS ACROSS
NW GA DURING THE MORNING AS THE REMNANT CONVECTIVE ACTIVITY TRACKS
ACROSS NW GA AND INTO NC/WC GA BEFORE 18Z. THUS DESPITE LOW-LEVEL
SHEAR AND A 40KT LLJ...SEVERE THREAT MINIMAL AT THIS TIME. IN
FACT...MUCH OF THIS ACTIVITY MAY MANIFEST ITSELF IN THE FORM OF RAIN
SHOWERS. AS THE ACTIVITY SPREADS INTO THE SE HALF OF THE
CWA...AFTERNOON HEATING POTENTIALLY INCREASES CAPES INTO THE 200-800
RANGE...MOSTLY ACROSS SC/SE GA. DEGREE AND INTENSITY OF CONVECTION
WILL LARGELY DEPEND ON DEGREE OF HEATING THAT IS REALIZED...WHICH
MAY BE REDUCED BY UPSTREAM CONVECTIVE CLOUD DEBRIS AND SHRA
ACTIVITY. SPC HAS OUTLOOKED THE SE HALF OF THE CWA FOR A SLIGHT RISK
OF SEVERE...BUT FURTHER EXAMINATION OF THE DETAILS SHOWS THAT THE
BEST THREAT IS FURTHER EAST AND NORTH OF THE CWA...MORE INTO THE
CAROLINAS. SITUATION IS CONDITIONAL ENOUGH THAT I WILL NOT INCLUDE
SEVERE WORDING IN THE ZFP AT THIS TIME. PCPN THREAT ENDS QUICKLY BY
00Z...EXCEPT ACROSS THE FAR SE COUNTIES...AND ACROSS THE ENTIRE CWA
BY 06Z. ONLY MODEST QPF AMOUNTS EXPECTED AT BEST...WITH MOST
LOCATIONS AVERAGE 0.50 INCH OR LESS. THE HEAVIEST AMOUNTS SHOULD BE
CONFINED TO THE NW CORNER AND IN ISOLD STRONGER CONVECTION EC
SECTIONS THIS AFTERNOON. THE UPPER TROUGH WILL QUICKLY LIFT NE OF
THE AREA OVERNIGHT...LEAVING MINIMAL POTENTIAL FOR WRAP AROUND
MOISTURE. THUS...SKIES SHOULD CLEAR QUICKLY FROM SW TO NE OVERNIGHT
AND EARLY FRI. DRY AND COOLER CONDITIONS WILL PREVAIL FOR THE
REMAINDER OF THE SHORT TERM AS A LARGE SFC HIGH AND A MASSIVE AREA
OF VERY DRY AIR SPREADS FROM THE MIDWEST INTO THE SE U.S. THIS
PATTERN REMAINS ACROSS THE AREA INTO EARLY NEXT WEEK...WITH WEAK
RIDGING DEVELOPING ALOFT.

MAX TEMP FORECAST TODAY IS PROBLEMATIC. PREFER TO LEAN TOWARD THE
SLIGHT WARMER MET MOS AND ECMWF GRIDDED MAX TEMPS...IN LINE WITH
SLIGHTLY SLOWER TIMING OF SYSTEM. HOWEVER...ABUNDANT CLOUD COVER
WILL LIKELY TEMPER READINGS ACROSS ALL EXCEPT EC/SE PARTS OF THE
CWA. PLAN TO USE A MAV/MET BLEND FOR MAX TEMPS TODAY. GFS CONTINUES
TO OVER ADVERTISE COOLING FRI-SAT...BUT WITH EACH SUCCESSIVE RUN
TRENDS TOWARD THE WARMER ECMWF SOLUTION. THE MOST SIGNIFICANT COLD
ADVECTION WILL PUSH INTO THE MID-ATLANTIC/NE U.S. AS THE UPPER
TROUGH QUICKLY LIFTS OUT AND THE FLOW ALOFT TRENDS TOWARD ZONAL OVER
THE SE U.S. THUS...WILL SIDE TOWARD THE WARMEST MOS READINGS FOR
FRI-SAT...USING THE ECMWF GRIDDED TEMPS AS ADDITIONAL GUIDANCE.
OVERALL IT WILL BE A VERY PLEASANT WEEKEND...WITH TEMPS CLOSER TO
SEASONAL NORMALS INSTEAD OF THE RECORD HEAT OF RECENT DAYS. BREEZY
CONDITIONS ARE EXPECTED FRI...BUT PROJECTED WIND SPEEDS WILL FALL
WELL BELOW WIND ADVISORY CRITERIA.

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE ENTIRE EXTENDED PERIOD AT THIS POINT LOOKS DRY AS HIGH
PRESSURE...BOTH SURFACE AND ALOFT...BUILD AND STAGNATE ACROSS THE
AREA AS A HIGHLY BLOCKED AND UNUSUAL UPPER ATMOSPHERIC PATTERN
EVOLVES ACROSS THE U.S. HIGH AMPLITUDE UPPER TROUGHS WILL DEVELOP
ONCE AGAIN IN THE WESTERN U.S...WITH AN EQUALLY STRONG WESTERN
ATLANTIC UPPER TROUGH. A HIGH AMPLITUDE RIDGE WILL CONSEQUENTLY
BUILD FROM THE MID-SOUTH INTO THE SE/SOUTHERN APPALACHIANS. SLOW
RETROGRESSION OF THE LARGE SCALE PATTERN MAY OCCUR DURING THE
LATER HALF OF THE EXTENDED...ALLOWING A BACKDOOR COLD FRONT TO
POTENTIALLY APPROACH THE AREA FROM THE MID-ATLANTIC INTO THE SE
U.S AS IT IS PUSHED SW BY THE STRONG WESTERN ATLANTIC UPPER
TROUGH. THE ECMWF SUGGESTS LESS POTENTIAL FOR THIS TO OCCUR THAN
THE GFS. EVEN THE GFS STOPS SHY OF BRINGING THIS FRONT INTO
GA...SO WILL NOT PLAN ON IT OCCURRING AT THIS POINT. WILL ONLY
ADVERTISE A MINOR INCREASE IN CLOUDS EASTERN SECTIONS AND NO POPS
THROUGH THE LATER PORTION OF THE EXTENDED. OTHERWISE...MOSTLY
SUNNY CONDITIONS AND A SLOW WARMING TREND ARE EXPECTED THROUGH THE
WEEK. TEMPS WILL WARM A FEW DEGREES EACH DAY. HOWEVER...A
RECURRENCE OF THIS WEEKS UNSEASONABLE AND RECORD MAX TEMPS IN THE
85 TO 90 DEGREE RANGE WITH LOWS IN THE 60S IS NOT EXPECTED. 850MB
TEMPS HOLD MOSTLY IN THE +8C TO +10C RANGE...AS OPPOSED TO THE
RECENT +16C VICINITY. MAX TEMPS WILL CLIMB SLOWLY FROM THE LOWER
AND MID 70S EARLY IN THE WEEK INTO THE UPPER 70S TO NEAR 80 LATER
IN THE WEEK...WITH MIN TEMPS RISING FROM THE 45-50 RANGE EARLY IN
THE PERIOD TO MOSTLY 50S LATER IN THE WEEK. OVERALL...READINGS
WILL STILL AVERAGE ABOVE NORMAL THROUGH THE PERIOD...BUT MEX
READINGS APPEAR A TAD TOO LOW IN THE LATER PERIODS.

19
&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS TODAY...WITH CLOUD COVER AND SHRA/TSRA.
MOST AREAS SHOULD AT LEAST GET SOME RAIN...ALTHOUGH THE AMOUNTS
ARE QUESTIONABLE BASED ON DYING CONVECTION THIS MORNING AND
POTENTIAL REDEVELOPMENT THIS AFTERNOON. WIND...SUNSHINE...AND A
VERY DRY AIR MASS PUSH AFTERNOON RH VALUES BELOW CRITICAL LEVELS FOR
FOUR OR MORE HOURS ACROSS NEARLY ALL THE CWA. WITH RAINFALL
POTENTIAL TODAY UNKNOWN AND DRY FUELS ALREADY IN PLACE AND
PROJECTED 10-20 MPH WINDS TODAY AND TONIGHT...WITH GUSTS...WILL GO
AHEAD AND ISSUE A FWW FOR FRIDAY. A FWW IS DEFINITELY WARRANTED
FOR SATURDAY AS A VERY DRY AIR MASS PREVAILS ACROSS THE
CWA...ALONG WITH 10-15 MPH WINDS. THIS WILL LIKELY NEED TO BE
UPGRADED TO A RFW TONIGHT OR TOMORROW.

19
&&

.AVIATION...
LINE OF SHOWERS/T-STORMS CONTINUES ITS EASTWARD MOVEMENT...AND BASED
ON CURRENT MOTION IT SHOULD BE INTO THE ATL AND CSG AREAS AROUND 14Z
AND THE MCN AND AHN AREAS AROUND 16Z. BEHIND THE LINE...SCATTERED
SHOWERS WHICH WILL NOT LAST MUCH MORE THAN A COUPLE OF HOURS AFTER
THE INITIAL LINE OF CONVECTION. PUT A WINDOW OF 4 HOURS WITH THE
SHOWERS/CONVECTION. AFTER THIS MOVES THROUGH WINDS BECOME WEST AND
DRYING MOVES IN. BY 00Z MOST TAF SITES SHOULD BE VFR. STRONG CAA AND
30 TO 35 KTS WINDS AT H8 FRIDAY MORNING SHOULD BE ENOUGH TO PUSH
WIND GUSTS TO NEAR 25 MPH AT ATL AFTER 14Z FRI.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  45  70  41  71 /  70  20   0   0   0
ATLANTA         67  45  67  45  71 /  70  10   0   0   0
BLAIRSVILLE     62  41  63  39  68 /  80  10   0   0   0
CARTERSVILLE    67  43  66  38  71 /  80  10   0   0   0
COLUMBUS        71  47  70  47  74 /  60  10   0   0   0
GAINESVILLE     68  45  68  45  70 /  80  10   0   0   0
MACON           75  47  72  42  75 /  70  20   0   0   0
ROME            67  43  66  37  71 / 100  10   0   0   0
PEACHTREE CITY  68  42  68  38  72 /  70  10   0   0   0
VIDALIA         81  56  74  49  76 /  70  60   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...
BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY...
DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...
BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...
CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...
DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

&&

19
Hazardous weather outlook, Apr 8, 11:27 AM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1127 AM EDT THU APR 8 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1127 AM EDT THU APR 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A COLD FRONT OVER ALABAMA WILL MOVE ACROSS GEORGIA THIS AFTERNOON
AND EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING...WINDS GUSTING TO NEAR 35 MPH...AND PEA-SIZED HAIL.

.DISCUSSION...
WEAK TO MODERATE INSTABILITY WILL BE ALONG AND JUST AHEAD OF THE
COLD FRONT AS IT SWEEPS ACROSS THE REGION TODAY AND THIS EVENING.
CAPES WILL INCREASE TO 400 TO 600 ALONG AND AHEAD OF THE COLD
FRONT. THIS WILL BE ENOUGH TO PRODUCE GUSTY WINDS AND SMALL HAIL.
SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE SHOWERS AND THUNDERSTORMS
WILL DIMINISH FROM WEST TO EAST AND EXIT THE SOUTHEAST PARTS OF
CENTRAL GEORGIA BY 10 PM TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE BOTH FRIDAY AND
SATURDAY AFTERNOON. FOR MORE INFORMATION ON THE DANGEROUS FIRE
WEATHER CONDITIONS SEE THE LATEST FIRE WEATHER WATCH STATEMENT.
HAZARDOUS WEATHER IS NOT EXPECTED ON THE REMAINING DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Apr 8, 1:56 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
156 PM EDT THU APR 8 2010

GAZ052-053-066-067-081845-
156 PM EDT THU APR 8 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TROUP...
MERIWETHER...HEARD AND COWETA COUNTIES UNTIL 245 PM EDT...

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TEXAS TO 6 MILES NORTHWEST OF
ABBOTTSFORD...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TROUP...
MERIWETHER...HEARD AND COWETA COUNTIES THROUGH 245 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WARESVILLE...FROLONA...
ABBOTTSFORD...GLENN...TEXAS...CENTRALHATCHEE...WARES CROSSROADS...
FRANKLIN...PLANT WANSLEY...HILLCREST...POWERS CROSSROADS...HANDY...
CORINTH...HARRISONVILLE AND HOGANSVILLE.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Apr 8, 2:46 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EDT THU APR 8 2010

GAZ104>108-081945-
246 PM EDT THU APR 8 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CRISP...WILCOX...
SUMTER...PULASKI AND DOOLY COUNTIES UNTIL 345 PM EDT...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF FORT EARLY...MOVING NORTHEAST AT
40 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CRISP...
WILCOX...SUMTER...PULASKI AND DOOLY COUNTIES THROUGH 345 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE FORT EARLY...COBB...
GEORGIA VETERANS MEMORIAL STATE PARK...RAINES...WENONA...RICHWOOD...
CORDELE...EAST CRISP...HATLEY...TREMONT...SEVILLE...PITTS...PLEASANT
VIEW...TIPPETTVILLE AND ROCHELLE.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 5:04 AM EDTFire Weather WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more10 hr
Apr 8, 5:04 AM EDTFire Weather WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more47 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.